MAUDE Adverse Event Report: BECKMAN COULTER IRELAND INC ICHEM VELOCITY AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM

BECKMAN COULTER IRELAND INC ICHEM VELOCITY AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM
Model Number IQ200 SELECT 2008 TESTED
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 07/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exposed operator washed out her eyes with water and proceeded to the emergency room where their lab is located.The physician prescribed antibiotics as a preventive measure and stated there was no major injury.The operator was back at work the next day without issue and stated she is doing fine.Per iris system cleanser material safety data sheet (doc #(b)(4)) for reagent exposure section 16, the safety rating for physical contact is 3.Per beckman coulter product safety reference, item 14a, the rating equivalency for contact = 3 is medically reversible injury.Bec internal identifier case-(b)(4).
 
Event or Problem Description
The customer reported that while handling the cleanser bottle on their iq200 urine analyzer, the bottle hit the counter and cleanser fluid splashed in the operator's eye.The operator followed up with their er physician.The operator was wearing a lab coat and gloves at the time of the eye exposure and works with the instrument and cleaner on a daily basis.There were no erroneous results or patient impact as a result of this event, this was an operator injury.The physician prescribed antibiotics as a preventive measure and stated there was no major injury.The operator was back at work the next day without issue and stated she is doing fine.

Brand Name
ICHEM VELOCITY AUTOMATED URINE CHEMISTRY SYSTEM
Common Device Name
AUTOMATED URINALYSIS SYSTEM
Manufacturer (Section D)
BECKMAN COULTER IRELAND INC
lismeehan
o¿callaghan¿s mills
county clare
EI 
MDR Report Key12292082
Report Number2122870-2021-00121
Device Sequence Number3180886
Product Code KQO
UDI-Device Identifier10837461001300
UDI-Public(01)10837461001300(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K050235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIQ200 SELECT 2008 TESTED
Device Catalogue Number700-3345
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;